MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ABRADER, 2.9, MAG-MINI, DISP. BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ABRADER, 2.9, MAG-MINI, DISP. BLADE; SAW, POWERED, AND ACCESSORIES
Model Number 72201518
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/15/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was shedding or flaking.No patient injuries were reported.
 
Additional Manufacturer Narrative
One single 72201518 disposable 2.9mm mini magnetic abrader blade returned.These are sold as a box of six.This product is not intended to be or tested to be sold individually.Customer feedback indicated that there was no patient involved.The device is used.The single returned device.It is in relatively good condition with exception of some skiving at the distal tip.The outer blade has a light wear band on its outer diameter.The outer blade has a light wear band on its inner diameter.This condition is a symptom of excessive side loading and can produce light shedding.This is a small scale device which is not intended to have pressure applied.No root cause related to the manufacture of the device can be established.No further investigation is warranted at this time.

Brand Name
ABRADER, 2.9, MAG-MINI, DISP. BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7154037
Report Number1219602-2017-01610
Device Sequence Number18856872
Product Code HAB
UDI-Device Identifier03596010621672
UDI-Public(01)03596010621672(17)200725(10)50676478
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2020
Device Model Number72201518
Device Catalogue Number72201518
Device Lot Number50676478
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2018
Initial Date Received by Manufacturer 12/15/2017
Supplement Date Received by Manufacturer02/07/2018
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1